May 11, 2007
I am a 52 yo male who is expeincing subcutanous fat loss in my lower legs. I have been positive for 2 yrs and am resistant to Sustiva. I initially used Boosted Reyataz but my billirubin was elevated to a level of 8. Hence for the past yr I have used Kaletra and Truvada.
With this fat loss is there a better drug regiment for me? I am seeing the veins in my lower legs.
My specialist has also mentioned that Human Growth Hormone could offset this and is being reviewed by the FDA for approval to use for lipodystrophy. Any thoughts on using this?
Response from Dr. Wohl
You are actually on a regimen now that has been recently found to carry the lowest risk of fat loss of the arms and legs. This study compared Kaletra and Sustiva and found that the former, especially when taken with Truvada was least likely to lead to major loss of limb fat.
Growth hormone can make fat wasting worse, not better. It is used to treat fat accumulation. Do not take growth hormone for fat loss of your legs. You doctor may be confused by the unhelpful term lipodystrophy. This is a catch-all designation for all fat related problems associated with HIV and its therapies. As such it is non-specific and confusing.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Pain In Urethra After Performing Oral Sex Worried I Have
- Penis Discharge After Deep Kissing Worried I Have HIV
- Red Spots After Rubbing Penis Worried I Have HIV
- Swollen Glands After Having Sex During Period Worried I Have HIV
- Does Ciprofloxacin Cure Chlamydia?
- Hpd A Sexually Transmitted Disease
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.